I realized i had n ear infection on Weds, saw a Dr on Thurs who confimred a red and swollen ear drum. He prescribed amoxycillin and for the pain ibuprofin and vicoden. I have taken 3 doses of amox so far, and the the left side of my face, between my cheek and ear, are quite swollen. There is no redness or fever though. What the heck is happening? Am I allergic to amoxycillin, or is this swelling something other than an ear infection? By the way, the vicodan is doing nothing for the pain, the ibuprofin (600 mg) every 12 hours works great for 3 or 4 hours, then the ear pain is incredible again
Sometimes, when you take an antibiotic, it kills the bacteria, which release even more toxins, which makes the inflammation worse for a few days, before it gets better. However, don't let this knowledge reassure you, call your doctor.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.